Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child sounds raspy with cough. Has an ear infection. Took amoxicillin. Is it croup cough?

My 14 month old sounds very raspy and has a horrible cough. He was diagnosed in mid December with an ear infection and took amoxicillin for ten days. This didn t solve the ear infection and so he s now taking a dosage of cefdinir , and is almost thru with his 10 day dosage. The problem is, he sounds worse to me than when he began he medication. It isn t a croup cough. But he doesn t have a fever either and never do with this illness. What should we do?
Asked On : Tue, 1 Jan 2013
Answers:  3 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
ENT Specialist 's  Response

Welcome to HealthcareMagic forum

The could be due to post nasal drip secondary to nasal infection. This is the commonest cause of cough in the toddlers and young children.

You can consult your doctor and request for a chest x-ray to rule out any chest related problems. Meanwhile, give your child warm water to drink, use saline nasal spray 3-4 times a day. Avoid using any cough suppressants. Cefdinir is not a right choice of antibiotic. He should receive either a combination of amoxycillin and clavulanic acid or cefuroxime. Avoid dairy products for few days.

I wish him good health

Answered: Tue, 1 Jan 2013
I find this answer helpful
General & Family Physician Dr. G Gayatridevi's  Response
Hi Gabeross,
I Have read Your question,
Generally cough in childern Is due to many reasons ,Like Whooping cough , pneumonia, croup cough etc. But Mostly it is due to Common cold, the Symptoms you have given actually show that your son is suffering from common cold , and ear infection may also be due to that.

Still Without physical diagnosis and medical history it would be difficult to conclude anything ,
Hence if your son is experiencing further problems I suggest you to consult An ENT specialist for further guidance,

I Wish your son gets well soon,
Dr.G.Gayatri devi.
Answered: Tue, 1 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
I appreciate your concern,as your child has already taken two courses of antibiotics without much response so i would suggest to get him investigated.
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor